MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported during a roadrunner uniglide hydrophilic wire guide was used in an arteriovenous (av) fistulogram procedure.Access was gained via a micropuncture sheath and the 0.018 roadrunner was positioned and passed beyond the existing stent.The wire folded back on itself upon advancement.The wire was then pulled back in an attempt to straighten the wire, when the wire sheared off into the patient.The wire was able to be successfully removed using a snare.The procedure was then completed with another wire.No unintended portion of the device remained inside the patient's body.The wire was snared out of the patient in an additional procedure due to this occurrence.There were no adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, instructions for use (ifu), quality control, and visual inspection of the returned device was conducted during the investigation.One used roadrunner uniglide hydrophilic wire guide was returned in two separated sections.The proximal separated section was returned in the wire guide holder.Visual examination showed the proximal section 1.5 mm core wire was exposed at the distal end of the proximal section.The jacket is cut and core wire is exposed 7 mm and 9 mm from the distal end of the proximal section.Further, the distal section showed one kink 2 cm from the distal end.Two mm of core wire exposed at the proximal end of the distal section.At the proximal end of the distal section, 1mm of polymer jacket is folded on itself.9 mm from the proximal end of the distal section, the jacket is cut, exposing the wire.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, the returned product, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.The appropriate personnel will be notified and monitoring will continue to be performed for similar complaints.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6730895
Report Number1820334-2017-01643
Device Sequence Number13795944
Product Code DXQ
UDI-Device Identifier00827002561601
UDI-Public(01)00827002561601(17)191118(10)7445425
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K110009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberHPWA-18-180
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/23/2017
Supplement Date Received by Manufacturer08/23/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;